Alert archive / California / Hazardous Seas Warnings in 2023
Hazardous Seas Warning 24, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jun 13, 2023, 2:01 AM PDT. It took effect at Jun 13, 2023, 9:00 PM PDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2023, 2:01 AM PDT (09:01 UTC)
- In effect from
- Jun 13, 2023, 9:00 PM PDT
- Expired
- Jun 13, 2023, 9:36 PM PDT
- In force
- 36 min
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jun 12, 2:55 PM PDT, 11 hours 6 minutes earlier.
Area forecast discussion, Jun 12, 2:55 PM PDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
255 PM PDT Mon Jun 12 2023
.SYNOPSIS...Isolated to scattered showers and slow-moving
thunderstorms will continue to develop across the interior this
afternoon. More isolated storms are possible Tuesday afternoon, but
drier weather is expected for the remainder of the week. Slightly
warmer temperatures are expected across the interior through the end
of the work week, with cooler temperatures expected late in the
weekend and early next week.
&&
.DISCUSSION...An upper low over the Great Basin will gradually fill
as it drifts ENE. Monsoonal moisture from this feature will continue
to decrease, but a weak, elongated trough will persist over S CA
through the rest of the week. N of the trough, a weak ridge will set
up from the E Pacific over N CA, which will bring a respite from
interior afternoon thunder by mid-week.
The marine layer has gradually deepened from the S today with several
coastal eddies bringing S flow along the immediate coast. A few
showers and storms have already developed over portions of Trinity
County this afternoon, and this will likely continue into the early
evening hours. Storm motion has continued to be to the SW, but models
indicate motion will gradually slow into the evening hours, with
locally heavy rainfall still possible beneath stronger or more
persistent storms.
Instability will rapidly wanes and precipitable water levels will begin
to drop Tuesday as moisture is shunted SE of the region. Recent
guidance has delayed this drying, giving us the possibility of a few
more storms Tuesday afternoon. However, this will likely be
relegated to only the highest elevations of the Yolla Bollies and
Trinity Alps. The mid levels of the atmosphere will then
significantly dry out Wednesday and Thursday with weak ridging aloft,
stifling interior shower development.
Temperatures will gradually increase across the interior over the
next several days, with daytime highs 5-10 degrees above normal
across the interior and nighttime lows about 5 degrees above normal.
Cluster ensemble guidance is nearly unanimously indicating the ridge
aloft breaking down sometime during the weekend, with a large trough
then dropping over the West Coast by early next week. Several of the
global models drop some anomalous weak storm systems into the Pacific
NW during this period, with the potential of some light rainfall
entering the extreme N portion of our area. /TDJ&SEC
&&
.AVIATION...The Bodega Bay profiler continues to show the marine
layer maintaining its deepened state, and even deepening further.
Visible satellite reversal several southerly return flow eddies just
offshore along the coast. Ceilings have lifted to IFR, but is
remaining embedded over the coast despite small patches of clearing
within the eddies. Not much change to the pattern through the 18Z
TAFs, with a return to LIFR CIGs, and TEMPO lower VIS into Tuesday
morning. The deep marine layer is once again expected to spill over
into the Ukiah Valley early this morning, with a IFR to possible LIFR
ceiling lingering at KUKI through the first half of the morning.
&&
.MARINE...Stronger northerly winds have pulled farther offshore
today while the lingering short period seas are subsiding. There will
only be a short break in advisory level conditions before the
northerlies increase again Tuesday morning. Gale force sustained
winds will occur in the northern outers Tuesday afternoon, followed
by expansion of gale winds and gusts into portions of the surrounding
waters by late Tuesday night. Winds will slowly begin weakening late
Thursday and Friday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 4 PM this afternoon for PZZ470-475.
Gale Watch from Tuesday afternoon through Thursday afternoon
for PZZ470.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 12, 2:44 AM PDT, 23 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 244 AM PDT Mon Jun 12 2023 CAZ101>115-130945- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 244 AM PDT Mon Jun 12 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated to scattered showers and slow- moving mainly wet thunderstorms are forecast to occur across much of the interior this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered showers and slow- moving mainly wet thunderstorms are forecast to occur across the highest elevations of the Yolla Bollies and Trinity Alps Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:18 PM PDT | Gale Warning | EKA | 4 days | |
| Jun 13, 2:01 AM PDT | Small Craft Advisory | EKA | 20 hr |
Nearby
Hazardous Seas Warnings in California, 2023Every hazardous seas warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.